Geometriae Dedicata

, Volume 125, Issue 1, pp 39–46

Periodic billiard paths in right triangles are unstable

Original Paper

DOI: 10.1007/s10711-007-9129-9

Cite this article as:
Hooper, W.P. Geom Dedicata (2007) 125: 39. doi:10.1007/s10711-007-9129-9


A stable periodic billiard path in a triangle is a billiard path which persists under small perturbations of the triangle. This article gives a geometric proof that no right triangles have stable periodic billiard paths.


billiard right triangles periodic billiard paths Euclidean geometry 

Mathematics Subject Classification (2000)

Primary 37D50 

Copyright information

© Springer Science + Business Media B.V. 2007

Authors and Affiliations

  1. 1.MathematicsNorthwestern UniversityEvanstonUSA

Personalised recommendations